Alert archive / California / Winter Weather Advisories in 2012

Winter Weather Advisory 8, NWS Eureka, CA

March 26, 2012

NWS Eureka, CA issued this winter weather advisory at Mar 26, 2012, 3:30 AM PDT. It took effect at Mar 26, 2012, 7:29 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2012, 3:30 AM PDT (10:30 UTC)
In effect from
Mar 26, 2012, 7:29 PM PDT
Expired
Mar 27, 2012, 3:35 AM PDT
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

998 
WWUS46 KEKA 261030
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
330 AM PDT MON MAR 26 2012


CAZ004-261830-
/O.NEW.KEKA.WW.Y.0008.120327T0800Z-120327T2000Z/
UPPER TRINITY RIVER-
330 AM PDT MON MAR 26 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 1 PM PDT
TUESDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT
FROM 1 AM TO 1 PM PDT TUESDAY.

* PRECIPITATION WILL INCREASE THIS EVENING WITH FOUR TO 9 INCHES
  OF SNOW EXPECTED ABOVE 4000 FEET LATE TONIGHT INTO TUESDAY
  AFTERNOON IN TRINITY COUNTY. ACCUMULATIONS OF 1 TO 3 INCHES ARE
  POSSIBLE AS LOW AS 3000 FEET.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING
  CONDITIONS.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427- 7623 FOR CURRENT
  ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING.

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
486 
WWUS46 KEKA 261802
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1102 AM PDT MON MAR 26 2012

CAZ004-270630-
/O.CON.KEKA.WW.Y.0008.120327T0800Z-120327T2000Z/
UPPER TRINITY RIVER-
1102 AM PDT MON MAR 26 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM
PDT TUESDAY ABOVE 4000 FEET...

A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT FROM
1 AM TO 1 PM PDT TUESDAY. 

* PRECIPITATION WILL INCREASE THIS EVENING WITH FOUR TO 9 INCHES 
  OF SNOW EXPECTED ABOVE 4000 FEET LATE TONIGHT INTO TUESDAY 
  AFTERNOON IN TRINITY COUNTY. ACCUMULATIONS OF 1 TO 3 INCHES 
  ARE POSSIBLE AS LOW AS 3000 FEET. 

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING 
  CONDITIONS.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR 
  CURRENTROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE 
  TRAVELLING. 

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
044 
WWUS46 KEKA 270229
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
729 PM PDT MON MAR 26 2012

CAZ004-271130-
/O.EXT.KEKA.WW.Y.0008.120327T0229Z-120328T1200Z/
UPPER TRINITY RIVER-
729 PM PDT MON MAR 26 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY
ABOVE 4000 FEET...

THE WINTER WEATHER ADVISORY ABOVE 4000 FEET IS NOW IN EFFECT
UNTIL 5 AM PDT WEDNESDAY. 

* 6 TO 14 INCHES OF SNOW IS EXPECTED ABOVE 4000 FT THROUGH EARLY
  WEDNESDAY MORNING. THE HIGHEST SNOW ACCUMULATIONS ARE EXPECTED
  AT HIGHER ELEVATIONS. 

* 2 TO 5 INCHES OF SNOW CAN BE EXPECTED AS LOW AS 3500 FEET THROUGH
  EARLY TUESDAY.

* THE SNOW LEVEL WILL START OFF AROUND 3500 FEET TONIGHT...RISING
  TO AROUND 4500 FEET BY TUESDAY EVENING.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING 
  CONDITIONS.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR 
  CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE 
  TRAVELLING.

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
818 
WWUS46 KEKA 271035
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
335 AM PDT TUE MAR 27 2012

CAZ004-271845-
/O.UPG.KEKA.WW.Y.0008.000000T0000Z-120328T1200Z/
/O.NEW.KEKA.WS.W.0005.120327T1035Z-120328T1200Z/
UPPER TRINITY RIVER-
335 AM PDT TUE MAR 27 2012

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM PDT WEDNESDAY ABOVE
4000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WARNING ABOVE 4000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL
5 AM PDT WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

* 8 TO 16 INCHES OF SNOW IS EXPECTED ABOVE 4000 FT THROUGH EARLY
  WEDNESDAY MORNING. THE HIGHEST SNOW ACCUMULATIONS ARE EXPECTED
  AT HIGHER ELEVATIONS.

* UP TO 3 INCHES OF SNOW ARE POSSIBLE AS LOW AS 3000 FEET THROUGH
  LATE THIS MORNING.

* SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS CHECK
  THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE TRAVELLING AND
  BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Mar 25, 3:23 PM PDT, 12 hours 7 minutes earlier.

Area forecast discussion, Mar 25, 3:23 PM PDT, 12 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
323 PM PDT SUN MAR 25 2012

.SYNOPSIS...UPPER LEVEL LOW OFFSHORE WILL MOVE INLAND LATE
TONIGHT. ANOTHER STORM SYSTEM WILL IMPACT THE REGION LATE MONDAY
WITH UNSETTLED WEATHER EXPECTED THROUGH MOST OF THE WEEK.

&&

.DISCUSSION...PRECIPITATION CHANCES WILL DIMINISH THIS EVENING AS THE
LOW PRESSURE TROUGH OFFSHORE MOVES INLAND. A SHORT WAVE RIDGE WILL
GENERALLY PRODUCE DRY WEATHER ACROSS THE CWA LATE TONIGHT THROUGH
MONDAY EVENING. TEMPERATURES WILL DECREASE OVERNIGHT AND FROST MAY
DEVELOP ACROSS PORTIONS OF THE COASTAL COUNTIES. THEREFORE A
FROST ADVISORY IS IN EFFECT ACROSS THE COASTAL AREAS OF THE
REDWOOD AND THE MENDOCINO COAST FOR EARLY MONDAY MORNING.
PRECIPITATION CHANCES WILL INCREASE LATE MONDAY AS ANOTHER UPPER
LEVEL LOW PRESSURE SYSTEM DEEPENS OVER THE NORTH EAST PACIFIC.
THIS SYSTEM EXPECTED TO HAVE MORE MOISTURE AS MODELED PWATS
APPROACHING 1 INCH TAKE AIM AT NORTH WEST CALIFORNIA. THE PRESSURE
GRADIENT WILL TIGHTEN MONDAY WITH SOUTH TO SOUTHEAST WINDS BECOMING
BREEZY DURING THE AFTERNOON AND WINDY MONDAY NIGHT BEFORE
DIMINISHING EARLY TUESDAY. SNOW LEVELS ARE EXPECTED TO RISE TO
3000 TO 4000 FEET BEFORE THE MAJORITY OF THE PRECIPITATION OCCURS.
THEREFORE DID NOT ISSUE A WINTER WEATHER ADVISORY AT THIS TIME.
HOWEVER WINTER WEATHER HEADLINES MAY BE NEEDED FOR LATE MONDAY NIGHT AND
TUESDAY DEPENDING ON THE TIMING OF THE PRECIPITATION AND SNOW
LEVELS. THE UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO PERSIST
OVER THE NORTH EAST PACIFIC THROUGH THE END OF THIS WEEK
MAINTAINING THE ACTIVE UPPER LEVEL PATTERN. THEREFORE KEPT POPS
AT OR ABOVE CLIMO THROUGH THE EXTENDED PERIOD.

&&

.AVIATION...VFR IS EXPECTED TO CONTINUE OVERNIGHT AND INTO TOMORROW
AS WEAK HIGH PRESSURE KEEPS CLOUDS AT BAY. CLOUDS WILL BE ON THE
INCREASE BY TOMORROW MORNING AS A FRONT APPROACHES. THE FRONT WILL
BRING IN HIGH CLOUDS FIRST, THEN THE CEILINGS WILL LOWER LATE IN THE
MORNING AND EARLY AFTERNOON. THIS WILL BRING MVFR AND IFR BY LATE
AFTERNOON. THE OTHER ISSUE WILL BE WINDS AHEAD OF THE FRONT. SFC
WINDS ALONG THE COAST COULD BE SUSTAINED IN THE 20 TO 30 KT RANGE.
WIND SHEAR MAY BECOME A FACTOR UNDER THIS STABLE AIR MASS AS
WELL. 925 MB WINDS ARE MODELED AS HIGH AS 50 TO 60 KT. ALL
SOUTHERLY FLOW. SO TAF FOR MON AFT INTO NGT WILL LIKELY NEED A WS
GROUP. BFG

&&

.MARINE...HOISTED GALE WARNINGS FOR THE OUTER WATERS BETWEEN CAPE
MENDO AND POINT ARENA, AS WELL AS FOR THE INNER WATERS FROM POINT
ST. GEORGE TO CAPE MENDO. LEFT THE STORM WATCH IN TACT FOR THE OUTER
WATERS BETWEEN GEORGE AND MENDO SINCE THE CONFIDENCE IS STILL NOT
HIGH ENOUGH TO GO WITH A STORM WARNING. THE NORTHERN OUTER WATERS
WILL HAVE STRONG GALES AND GUST TO STORM, BUT HOW MUCH OF THE ZONE
WILL BE GUSTING TO STORM REMAINS UNCERTAIN. REGARDLESS, IT IS GOING
TO BE NASTY MONDAY INTO TUE AS THIS FRONT APPROACHES AND PASSES
THROUGH. MODELS ARE IN GOOD AGREEMENT WITH 40 TO 45 KNOT SFC WINDS
OVER THE NRN WATERS AND THE 925MB WINDS ARE IN THE 60 KNOT RANGE.
THAT SAID, IT WILL BE A STABLE AIR MASS SO MIXING WILL NOT BE THAT
EASY TO DO. HENCE THE REASON FOR HOLDING ON TO THE WATCH. BEHIND THE
FRONT WW3 AND SWAN ARE STILL BUILDING SEAS TO NEAR 15 FT WITH A POST
FRONTAL WAVE TRAIN. THIS WILL COME DOWN A BIT WED INTO THU, BUT
ANOTHER WAVE TRAIN WILL MOVE IN FRI AND SAT. WW3 AND SWAN BOTH ARE
BRINGING HEIGHTS IN TO THE 20+ FOOT RANGE BY SAT. MODELS HAVE BEEN
CONSISTENT WITH THIS, SO HAVE INCREASED THE HEIGHTS A BIT FOR END OF
THE WEEK. STILL KEPT THEM BELOW GUIDANCE THOUGH SINCE I STILL THINK
THE MODELS ARE A LITTLE OVERCOOKED. IT WILL BE NICE TO GET BEHIND
THIS FIRST BLAST MON INTO TUE AND THEN SEE HOW MODELS HANDLE THE
LATE WEEK WAVES. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY FROM 2 AM TO 8 AM PDT MONDAY CAZ001-002.

NORTHWEST CALIFORNIA COASTAL WATERS...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING PZZ455.

     GALE WARNING FROM 3 PM MONDAY TO 9 AM PDT TUESDAY PZZ450.

     STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING PZZ470.

     GALE WARNING FROM 3 PM MONDAY TO 9 AM PDT TUESDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Mar 25, 3:26 PM PDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
326 PM PDT SUN MAR 25 2012

CAZ001-002-262230-
REDWOOD COAST-MENDOCINO COAST-
326 PM PDT SUN MAR 25 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-262230-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
326 PM PDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER STORM SYSTEM WILL BRING MORE RAIN AND SNOW TO THE REGION
LATE MONDAY WITH LIGHT SNOW ACCUMULATIONS POSSIBLE DOWN TO PASS
LEVEL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:50 PM PDTWind AdvisoryEKA16 hr

Nearby

Winter Weather Advisories in California, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.